U.S. military: Heavily armed and medicated

The soldier profiled at the beginning of this piece is on the same med I’m currently withdrawing from in agony. It’s taken over 6 months to get where I am and now I’m in a detox center to finish the process it became so agonizing. This guy cold-turkeyed in a war zone with a gun in his hand.

I think I’ve mentioned that benzo withdrawal, among other things causes rage. Nice to think of raging, soldiers in agonizing pain holding guns, huh? Very pretty picture.

One more way these drugs are being criminally abused on innocent people.

From MSNBC:

Marine Corporal Michael Cataldi woke as he heard the truck rumble past.

He opened his eyes, but saw nothing. It was the middle of the night, and he was facedown in the sands of western Iraq. His loaded M16 was pinned beneath him.

Cataldi had no idea how he’d gotten to where he now lay, some 200 meters from the dilapidated building where his buddies slept. But he suspected what had caused this nightmare: His Klonopin prescription had run out.

His ordeal was not all that remarkable for a person on that anti-anxiety medication. In the lengthy labeling that accompanies each prescription, Klonopin users are warned against abruptly stopping the medicine, since doing so can cause psychosis, hallucinations, and other symptoms. What makes Cataldi’s story extraordinary is that he was a U. S. Marine at war, and that the drug’s adverse effects endangered lives — his own, his fellow Marines’, and the lives of any civilians unfortunate enough to cross his path.

“It put everyone within rifle distance at risk,” he says. (read the rest here)

Here’s a PDF file from “Military Medicine” on Psych Meds and Deployment. If you have problems opening it I can mail you a copy. I’ve not read it as I’m too wasted from my withdrawal, but it looks like military policy and was passed onto me by an unnamed source.

4 thoughts on “U.S. military: Heavily armed and medicated

  1. Nice to hear that — after a soldier from Western NC was just convicted of raping an underage Iraqi girl and slaughtering her family. Wonder if he was on psych drugs?

    Like

  2. I know another story where an Army officer could not take the daily stress of war and suicided infront of his troops, maybe he could have used some Benzo’s to feel better. Daily use is wrong IMO, but in an emergency situation the chemical helps some people .
    I found the story, and the guy was already on meds, so now I don’t know what is the right answer is.
    http://www.huffingtonpost.com/greg-mitchell/he-shot-himself-in-front_b_107309.html
    “Last July, a much respected first sergeant had taken out his weapon while on a mission and, after shouting, “F— this!”, killed himself right in front of his men.”

    Like

  3. yeah, getting rid of caffeine was one of the most important changes in my diet for me as well…really bad mix with benzos…it’s like a poor man’s speedball!! (heroine and cocaine!) They contradict one another…it doesn’t make any sense to do that to your body.

    I was unable to cut caffeine cold-turkey though…boy cutting caffeine, at least psychologically, was harder than any of the psych meds I’ve been on…I’ve NEVER craved a psych med but I sure as heck craved coffee for a very long long time and repeatedly relapsed!!!

    of course the physical withdrawal with the psych meds are much much worse.

    Like

  4. nasty stuff. I have done things at night without even remembering it at all (Dave tells me the next day). I’m still on 1.5mg– going in to ask the psych doc about a Valium prescription so I can do a crossover… I just about died when I cut it out cold turkey… on the other hand, since I’ve cut out caffeine cold turkey (and I used to drink a lot) I’ve never felt better…

    Like

Comments are closed.

Blog at WordPress.com.

Up ↑

<span>%d</span> bloggers like this: